MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VERSABOND 40 GRAM F2; BONE CEMENT

SMITH & NEPHEW, INC. VERSABOND 40 GRAM F2; BONE CEMENT
Model Number 71271340
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 10/23/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during an unspecified surgery, the patient had a transient allergic reaction for about 4 min after versabond was injected.It was noticed by a decrease in the blood pressure.The event was resolved after medication.The patient was not harmed beyond the stated event.
 
Additional Manufacturer Narrative
It was reported that during an unspecified surgery, the patient had a transient allergic reaction for about 4 min after versabond was injected.The associated device, used in treatment, was not returned for evaluation.Thus the product analysis could not be performed.A review of manufacturing records did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A relationship, if any, between the device and the reported incident could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.The instructions for use and risk management files were reviewed and the ifu identifies the reported issue in the warnings section.Some potential causes could include but are not limited to patient reaction or patient allergy.It was reported that the event was resolved with medication.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, this complaint will be reopened and reevaluated.

Brand Name
VERSABOND 40 GRAM F2
Common Device Name
BONE CEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key10046580
Report Number1020279-2020-01603
Device Sequence Number16983556
Product Code LOD
UDI-Device Identifier03596010494726
UDI-Public03596010494726
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K033509
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/19/2021
Device Model Number71271340
Device Catalogue Number71271340
Device Lot Number18BC01710
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/14/2020
Supplement Date Received by Manufacturer06/17/2020
Initial Report FDA Received Date05/12/2020
Supplement Report FDA Received Date06/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;